Bone Drugs cause bone breaks?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 10/14/2010 5:45 PM (GMT -6)   
FYI
This was on the CNN website today:
pagingdrgupta.blogs.cnn.com/2010/10/14/bone-drugs-may-cause-fractures-fda-warns/?hpt=T2

i have no opinion on this yet but I do know that Biphosphinates do have some serious side effects. Anyone on hormonal deprivation therapy is likely also taking a biphosphinate (probably should be at least) such as Fosamax (sodium alendronate) or like drug. I had been on sodium alendronate weekly while on Lupron.

Just a note:
Nick Vogelzang spoke at length about the positive side of these drugs during extensive HT therapies. He said that they outweigh the negative side which included NJB or necrosis of the jawbone. The reason men with prostate cancer who are on HT will take biphosphinates is to prevent osteoporoses which is a more serious issue that NJB or femur breaks as alluded to in this article. But if these are such possibilities then we should be aware of them.

Tony
Disease:
Advanced Prostate Cancer at age 44 (I am 48 now)
pT3b,N0,Mx (original PSA was 19.8) EPE, PM, SVI. Gleason 4+3=7

Treatments:
RALP ~ 2/17/2007 at the City of Hope near Los Angeles.
Adjuvant Radiation Therapy ~ IMRT Completed 8/07
Adjuvant Hormone Therapy ~ 28 months on Casodex and Lupron.

Status:
"I beat up this disease and took its lunch money! I am in remission."
I am currently not being treated, but I do have regular oncology visits.
I am the president of an UsTOO chapter in Las Vegas

Blog : www.caringbridge.org/visit/tonycrispino

Post Edited (TC-LasVegas) : 10/15/2010 10:02:58 AM (GMT-6)


John T
Veteran Member


Date Joined Nov 2008
Total Posts : 4229
   Posted 10/14/2010 8:11 PM (GMT -6)   
Thanks Tony,
I read the same thing a while back. Anyone on HT must also take up an excercise program that includes weight lifting to strenthen the bones and to stop mucle loss and weight gain and fatigue caused by the HT drugs.
JT
65 years old, rising psa for 10 years from 4 to 40; 12 biopsies and MRIS all negative. Oct 2009 DXed with G6 <5%. Color Doppler biopsy found 2.5 cm G4+3. Combidex clear. Seeds and IMRT, no side affects and psa .1 at 1.5 years.

Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 10/15/2010 1:39 AM (GMT -6)   
Well stated. And this is yet probably another good entry point for supplementing with Vitamin D3. It is well known that D3 helps promote healthy bones. The moment my oncologist put me on HT he stated to take at least 2000IU per day of D3. I have heard as high as 6000IU from Myers et al. Not just for it's performance against cancer, but it is a great deterrent to onsetting osteoporosis.

Tony

Sephie
Veteran Member


Date Joined Jun 2008
Total Posts : 1804
   Posted 10/15/2010 5:55 AM (GMT -6)   
Tony, thanks for posting this...I saw the article on CNN.com yesterday and thought of my sister in law who has been treated for osteoporosis for years. She was on Fosomax but her ob/gyn told her she had to get off it because you can't stay on it too long. Now they're talking about the injectable drug - I think that's Reclast - but it looks like that could cause the same problems. The last night my dear SIL needs is more problems as she fractured her pelvis about a year ago when she fell.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 12:16 AM (GMT -6)
There are a total of 2,974,897 posts in 326,220 threads.
View Active Threads


Who's Online
This forum has 161311 registered members. Please welcome our newest member, cannhub.
291 Guest(s), 1 Registered Member(s) are currently online.  Details
abb